[Skip to Content]
[Skip to Content Landing]
Article
June 19, 1967

Cerebral Aneurysm Rupture During Anticoagulant Therapy With Survival

Author Affiliations

From the departments of surgery and medicine, Northwest Texas Hospital, Amarillo.

JAMA. 1967;200(12):1127-1128. doi:10.1001/jama.1967.03120250161026
Abstract

IN CERTAIN CENTERS for about a decade anticoagulation has been the therapy of choice for various syndromes of cerebrovascular insufficiency, myocardial insufficiency, and peripheral vascular insufficiency.1-5 The hemorrhagic complications associated with anticoagulation have been well documented.6,7 A review of the literature, however, reveals no case of rupture of cerebral aneurysm while the patient was receiving adequate anticoagulation with subsequent survival of the patient. Such a case is presented here.

Report of a Case  A 51-year-old white man with a cutaneous angioma in the right supraorbital and maxillary area, indicative of the Sturge-Weber syndrome, had experienced two previous myocardial infarctions and had been given anticoagulant therapy (sodium warfarin in dosages which varied from time to time). His course was satisfactory until Oct 20, 1965, when he noted the onset of severe headache in the occipital region which rapidly involved the entire head. Following a normal neurological examination in the

×